No sex drive AT ALL on this pill or others

posted 3 years ago in Intimacy
Post # 3
Member
6270 posts
Bee Keeper
  • Wedding: October 2013

have you told your concerns to your gyn.  i was on lo loestrin for a year and had no problems.  i was on a few different pills in the 10+ years before that with no sex drive problems either.

if you tell your symptoms to your gyn, i’m sure s/he can figure something out.

 

Post # 4
Member
838 posts
Busy bee
  • Wedding: July 2013

@MrsPHopefully:  I found I had the same issues after I’d been on bcp for 10+ years. Going off the pill it was MONTHS before I felt back to normal. I think it was actually just the last type of BCP I was on, maybe. I had always been on triphasil pills with different hormone levels throughout the month, but the last one, seasonale, was a monophasil pill. Perhaps that made the difference? Best thing to do is talk to your doc and try something else. They’re the expert and probably know a certain pill that is least likely to affect your sex drive. Just don’t expect it to fix the problem instantly, it could be a while.

Post # 5
Member
422 posts
Helper bee
  • Wedding: May 2013

@MrsPHopefully:  im also on this wretched pill, and have been experiencing the same symptoms. i never want sex. in fact, i dread it. im asking my gyno to change my pills this time around. i know exactly how you feel. 

Post # 6
Member
3598 posts
Sugar bee
  • Wedding: December 2011

I was having the same issue, and brought it up at my last gyno appt.  She changed me to an older pill, which is less likely to cause the dryness and lack of libido.  I’m on lo ogestrel now, and am doing much better.  

Post # 7
Member
51 posts
Worker bee
  • Wedding: October 2015

@MrsPHopefully:  

I’m so sorry you’re going through this- it must be so frustrating for you! As a nurse currently studying to be a Women’s Health Nurse Practitioner, I can tell you that your issue with sex drive and birth control pills is unfortunately all too common. The pill contains estrogen, which actually acts to decrease circulating testosterone levels in the body (and testosterone is the hormone that is strongly associated with optimal sexual functioning). For some women, this means a considerably decreased sex drive. It is also pretty common for pill users to experience uncomfortable vaginal dryness. So that’s the physiology of WHY this is happening. Now, we move on to: WHAT are your options?

The first step is to try other dosages/formulations of pills- which I see you have already done. Another recommendation would be to switch to a form of birth control that is progesterone-only (one that does not contain the sex-drive depleting estrogen). Progesterone-only methods include the shot (Depo Provera), the implant (Nexplanon), and the IUD (Mirena). These methods are all very effective in preventing pregnancy if used correctly (the pregnancy rate with Mirena is only .2%! so low!).

Obviously there are pros and cons to each methods (PM me if you want to go more in depth on this), but bottom line: a progestin-only method of birth control is associated with less sexual side effects than a combined method like the pill.

Sorry this was so long! I’d like to leave you with a website that is fantastic and breaks down birth control options in a readable, user-friendly way: bedsider.org. It’s the best.

I wish you all the best going forward- hopefully you can get this issue sorted out and go back to having a fulfilling sex life with your boyfriend!

Post # 9
Member
9528 posts
Buzzing Beekeeper
  • Wedding: August 2013

My best friend had the exact same reaction she tried every pill and NuvaRing and they all killed her sex drive. So they just went to using condoms every time. If you use condoms correctly, every time, they are very effective. There are some excellent suggestions in this thread for alternative hormonal, so give those a shot. But if they don’t work, you might consider just going with condoms. 

Post # 10
Member
1259 posts
Bumble bee
  • Wedding: March 2014

@MrsPHopefully:  

I had the exact same problem while I was on bc pills (a few years ago).

I tried a few different pills but all of them not only made me not interested in sex, but they messed with my brain and emotions. I HAD to get off of them.

I figured: what is the point in being on a pill to prevent pregnancy & other things when I had NO desire to be sexually active. It put a huge strain on my relationship because we NEVER had sex and we were both 19 or 20.

So, getting off the pill was the best thing I did. I got my sex drive back and my FI and I have sex multiple times a week.

There are so many options for other bc so I hope you find one that works for you!

My advice is to get off those pills right away!

Post # 11
Member
4212 posts
Honey bee
  • Wedding: August 2013

I was on alesse and yasmin for years without issue. I went off the pill years ago and I did break out, but it normalized after a couple of months. I tried yaz for one month recently. I could not orgasam, I was also unable to lubricate and had zero sex drive. I won’t be going on the pill again unless I develop some serious issue. 

Post # 12
Member
610 posts
Busy bee
  • Wedding: October 2014

@MrsPHopefully:  Your story sounds 110% like mine. I started on Ortho Tri Cyclene Lo a few years ago to help with cramping and all that lovely crap, and my drive fell right off a cliff within a few months. In Nov 2012 I talked to my NP and she switched me to Loestrin FE, and there was absolutely no change. In June 2013 I went off everything because I figured that there was really no benefit to putting these hormones in my body, they weren’t even helping with the cramping anymore. Now, off everything for a few months, my drive is coming back (somewhat slowly unfortunately) and my periods are actually a lot lighter and less painful. The only issue i have is that they are not yet regular, but they are getting closer to being so. FI and I are extra careful with other forms of protection, but I am still nervous, so we avoid intercourse around the middle of my cycle. So far, so good! Good luck!

Post # 14
Member
1259 posts
Bumble bee
  • Wedding: March 2014

@MrsPHopefully:  I am the same way (I have terrible cramps during my cycle but I just do what I can to remedy them). I never miss work or anything due to that.

Getting off the pill probably saved my relationship. I know it affects everyone differently but I was not happy while I was on it. It look my body a little while to get back to normal but eventually, I felt like me again 🙂 Good luck!

Post # 16
Member
1259 posts
Bumble bee
  • Wedding: March 2014

@MrsPHopefully:  Not going to lie, I am surprised at how well my man handled it. I didn’t realize either that we were going so long without sex. I think we were down to a couple times a month and we were still early in our relationship.

He would complain about not having sex enough but I didn’t exactly know what was wrong until I read about the side affects of the pill. Once I realized what it was, I tried a different pill. Then it got worse so I just got off of them completely. If your situation is similar to mine, you will be so glad that you got off of it and you will actually want and enjoy sex again 🙂

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors